MAUDE Adverse Event Report: EVOLUTION SPINE LLC EMERGE ANTERIOR CERIVCAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE

EVOLUTION SPINE LLC EMERGE ANTERIOR CERIVCAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE
Model Number 100-4L66
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
An emerge cover dislodged from the plate after the surgeon attempted to turn the cover past a screw that was beyond the acceptable angle.The screw head was too proud and led to the cover dislodging.The surgeon then simply placed the dislodged cover back into the plate and closed the patient.Since the cover was dislodged, the strength of the cover has been compromised and may increase the probability of occurrence of screw backout.The surgeon should have replaced the plate with a new plate.
 
Additional Manufacturer Narrative
The surgeon admitted that he knowingly placed the emerge screws at an angulation that was beyond the limits of the system, which contributed to the cover dislodging.The surgeon also admitted that he knowingly did not replace the emerge plate after the cover had been damaged.

Brand Name
EMERGE ANTERIOR CERIVCAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
EVOLUTION SPINE LLC
2300 n haskell ave
dallas TX 75402
Manufacturer (Section G)
EVOLUTION SPINE LLC
2300 n haskell ave
dallas TX 75402
Manufacturer Contact
todd wallenstein
2300 n haskell ave
dallas, TX 75402
2146828536
MDR Report Key17396826
Report Number3012428435-2023-00025
Device Sequence Number7722006
Product Code KWQ
UDI-Device Identifier00195860013137
UDI-Public00195860013137
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100-4L66
Device Catalogue Number100-4L66
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
100-38VT14, QTY 4 - SCREW DIA 3.75 X 14MM; 100-38VT16, QTY 6 - SCREW DIA 3.75 X 16 MM
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic